Young People’s Services Information Bulletin

Young People’s Services Information Bulletin

Welcome to our bulletin aimed at keeping you up to date with all things CGL in the Wakefield area and to provide useful information on local and national drug and alcohol trends.  We have recently been made aware of an increase in the use of MDMA and ecstasy by young people in the district.  MDMA and ecstasy use is on the increase nationally and there have been reported deaths associated with these substances. There is a fact sheet below and these are links to websites for more information on ecstasy MDMA and drugs in general:

www.talktofrank.com

www.kfx.org.uk/drug_facts/drug_facts_ecstasy

www.drugwise.org.uk

 

Emergency Help

Most young people don’t use drugs and even amongst those that do, emergencies are rare.  But no one can be certain how drugs/alcohol will affect them so there’s always the risk that they’ll have a bad time, fall ill, hurt themselves or even worse.  Young people can be reluctant to call for an ambulance if drugs and alcohol are involved.  They should be encouraged to do this if they are concerned about a friend.  The link below is from Talk to Frank about emergency help and the recovery position.  This is useful to share with young people

www.talktofrank.com/emergency-help

 

What is it?

Ecstasy, and MDMA which forms part of an ecstasy pill, are the most commonly used party drugs. Ecstasy pills come in all different shapes, sizes and colours. Often they have a symbol embossed on them. MDMA is the base that ecstasy is made from before it is mixed with other chemicals and nasties to form a tablet. MDMA is sold as a powder that is snorted or swallowed. Different ecstasy tablets contain different amounts of MDMA, and there is no telling how ‘pure’ each tablet is, which can put you at risk. Given that young people will be buying impure powders or tablet, it is difficult to assess and regulate their intake.

 

What are the health effects?

There is no way of knowing what is actually in E or MDMA. Clearly it’s safest to steer clear. But, if you do go ahead with E, take half or a quarter of a tab at first to check for any bad reactions you may have. This way, you will get an idea of how strong it is as well. Too much E can give you full-blown hallucinations, which can be very scary. Because it often takes a while to kick in, there is a danger of overdosing. You need to drink plenty of water, but it’s tempting to drink too much. Drink too quickly and it affects your body’s salt balance, which can be as deadly as not drinking enough. The drugs can also cause the body to release a hormone which stops it making urine. Long term use can cause you all sorts of health problems, from depression to heart disease, to liver and kidney damage.

 

The law

Ecstasy is an illegal class A drug. The maximum penalty for possession is seven years in prison. For supply its life in prison. You can get an unlimited fine for both.

 

View all News

St Wilfrid’s Catholic High School & Sixth Form College, a Voluntary Academy

Cutsyke Road, Featherstone, West Yorkshire, WF7 6BD

Contact Us

01977 691000

The Bishop Konstant Catholic Academy Trust is an exempt charity regulated by the Secretary of State for Education.  It is a company limited by guarantee registered in England and Wales, company number 8253770, whose registered office is at The Zucchi Suite, Nostell Business Estate, Nostell, Wakefield, WF4 1AB.